Lamictal Memory Effects, Ups and Downs, Lyrica, Cymbalta, Memory Loss
I've only been on 200mg of Lamictal (along with Lyrica and Cymbalta) for a year now and, in fairness, I already had migraines on top of confusion and lack of focus, the latter probably being due to the ups and downs of BiPolar and GAD. I googled Lamictal ... more »
I've only been on 200mg of Lamictal (along with Lyrica and Cymbalta) for a year now and, in fairness, I already had migraines on top of confusion and lack of focus, the latter probably being due to the ups and downs of BiPolar and GAD.
I googled Lamictal and memory loss and came across this page. The memory effects are of particular interest to me as, three...four(?) years ago, I started taking Lexapro, and apparently I had been feeling much better and was gradually weaned off it. By the time I started going back to the psychiatrist just more than a year ago the entire thing had been completely wiped from my memory. I remember being in a really bad place, and going to a doctor, and a counselor but only one or two times, beyond that I had completely blanked out a whole section of my memory. I remember various things that happened during those years, but nothing to do with my treatment. Was this the Lexapro? Or was it just me? Can anyone ever be sure?
Recently, I have been experiencing difficulty remembering the meaning of words, spelling, and finding synonyms as well as forgetting conversations that I have had with people. I am currently studying (trying to, anyway) for the finals of my undergraduate degree, and am worried as, before going on this cocktail, I was generally able to stay at the top of my class, and get good grades without trying very hard at all. So this turn, well, it's really not helping with my anxiety...I guess I'm now worried that the same thing will happen with Lamictal as did with Lexapro. And then, maybe reading what others have written will make me worry more, or maybe it will make me feel less alone. As of yet, I am undecided.
I am a skeptic in all things, as I rarely trust my comprehension of others' opinions, so I put to you; maybe the medication isn't the problem? Maybe my brain is just trying to save me from recalling unnecessary, or painful, things, or, dare I say it, I am getting older, and the further I get from active study, and participation in college, the more my memory will deteriorate. The rest of the side effects, I can understand, e.g. headaches, dizziness, nausea; they are quantifiable, but can one really quantify a "normal" (and therefore an inordinate) loss of memory?
Another worry of mine, if anyone's interested - I have always had vivid dreams, sometimes completely mundane, but since being on these medications, I have been experiencing difficulty with telling dreams from reality. This is not helped by the fact that I've taken to sleeping more, and that in dreams I seem to be having a better life than in reality. Waking up 5+ times a day and often having different dreams each round, it's sometimes quite exhausting. I wonder if that is a side effect of the meds or of maybe pointing me toward Avoidant Personality Disorder (don' worry, it's among many other symptoms)? Has anyone here been diagnosed with AvPD?